I started on 10 mg. then 20 mg. and now have been on 40 mg. for 9 days. Almost immediately I started feeling like the 40 mg. was too much. I responded better to the 20 mg. Can the 40 mg pill be cut in half? Or is there some way I can go back to 20 mg.?
Definitely do not make any dosage changes + or - unless the Dr authorizes it. This will avoid further complications and help your Dr know was does and does not work for you for you can get the best ongoing care. Also do not cut the pill, especially as there is no medication listed in this post.
Carolyn you need to remember to put the whole question down name of medication is very importaint its hard to say anything not knowing what drug we are talking about..But as our Friend stated balbanese has said you never change your dose on your own,If it has been 2 weeks you have time to check with the doctor,,, that is the most important and not all pills can be broken so check with the doctor also ask if it is one that can be broken or just have them prescribe the 20 mg again... Good luck Chuck1957
Carolyn - I agree with the other 2 respondents; don't change your dosage until you check with your doctor. That being said, I would definitely try to get your dosage dropped! I'm a fairly large guy, but the 20mg started working for me. The move to 40mg was tough, but I've gotten used to it and, as long as I take it regularly, I have no problems. I do think that 40mg would be too much for some people; see what your doctor thinks about reducing your dosage, and good luck!
DO NOT CONTINUE WITH THE 40 MG! i was on 40 mg for 6 months and when i decreased to 30 mg i started breaking out in hives! my body was so dependant on the drug! talk to your doctor NOW about decreasing to 30 then 20 mg!
I have finally gotten down to 10mg, but i am still very itchy. there are nights when i have dreams that fire ants are crawling on my body. i have extremely vivid dreams every night. i have read many blogs from people that have had the same experience. The truth is that this drug is way too new for us to be using! we do not know the long term side effects. i will tell you this... the last three days have been the best days i've had in a year an a half! i feel happiness, excitement, love, butterflies in my tummy! i find enjoyment in things for the first time since i started taking viibryd!!
I took Viibryd from August 2013-December 2014. it was a rollercoaster of emotions and life changing events... background info: i had suffered from depressive episodes 3 times in the past, some lasting between 3-6 months each. I had been on prozac, celexa, lexapro, zoloft and other SSRI's but i wanted to try something different during my 4th depressive episode in August 2013. i didnt want the sexual side effects, weight gain, and i wanted something that kept me from feeling hopeless. It did all of those things, but it had other side effects.
My moods were always LOW. I couldn't find enjoyment in anything i did. I would sleep for days and days and found no worth in life, but did not feel the absolute sadness i had felt before. i also was without anxiety. i made life changing decions to quit my job and move across the country! the drug took over the person i was... now that i am down to 10mg I am able to think clearly and have emotions and find enjoyment in everyday things, like a good cup of coffee on the way to work or watching the sunset!
my advice is to talk to your doctor about decreasing your dosage to 20mg, but follow the directions on how to do so safely! if you experience the itch and the vivid dreams, remember that it will go away soon! the light at the end is worth all the fight!!!
i hope this could help you!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jun 2012 • 2 answers
Posted 17 Jan 2013 • 2 answers
My doctor just doubled my dose of Viibryd to 40mg twice daily. I am horribly nauseous despite taking
Posted 14 Mar 2014 • 1 answer
Posted 16 Sep 2015 • 5 answers
I take 60 mg of citalopram & 60 mg of Viibryd a day. Should I worry about such a large dosage taken?
Posted 31 Oct 2016 • 1 answer